Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

April 6, 20214 counties in Wisconsin

NWS Green Bay, WI issued this special weather statement at Apr 6, 2021, 5:33 PM CDT for 4 counties in Wisconsin. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2021, 5:33 PM CDT (22:33 UTC)
Expired
Apr 6, 2021, 6:30 PM CDT
In force
57 min
Issued by
NWS Green Bay, WI

Counties Langlade County, WI, Lincoln County, WI, Menominee County, WI, Shawano County, WI

The radar

The Green Bay radar (KGRB), 67 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 5:47 PM CDTHAIL 0.5Antigo, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-340 J/kg
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

965 
WWUS83 KGRB 062233
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
533 PM CDT Tue Apr 6 2021
 
WIZ018>021-031-074-062330-
Southern Oconto County WI-Shawano WI-Langlade WI-
Northern Oconto County WI-Menominee WI-Lincoln WI-
533 PM CDT Tue Apr 6 2021

...SPECIAL WEATHER STATEMENT...

At 531 PM CDT, thunderstorms were over central and east central 
Wisconsin, mostly south of a line from Merrill to Antigo to 
Wittenberg to near Pulaski. Movement was northeast at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
the strongest storms.

Locations impacted include...
Shawano, Antigo, Pulaski, Gillett, White Lake, Big Smokey Falls,
Dutch Corners, Birch Trails Girl Scout Camp, Gardner Dam Scout Camp
and Veterans Memorial County Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4543 8973 4527 8850 4500 8862 4478 8766
      4474 8776 4477 8773 4481 8782 4471 8792
      4468 8806 4468 8825 4466 8825 4486 8911
      4512 8899 4526 9005 4530 9005
TIME...MOT...LOC 2231Z 246DEG 10KT 4529 8993 4515 8891 4489 8903 4470
8820

$$

RDM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 6, 3:19 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 6, 3:19 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
319 PM CDT Tue Apr 6 2021

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Wednesday
Issued at 316 PM CDT Tue Apr 6 2021

Another warm early April day across much of the area, with most
spots climbing into the 70s, with our warm spots making it to 80
degrees. The exception again is near Lake Michigan where onshore
winds are holding temps in the 40s and 50s near the immediate
shore. Some low and mid-level clouds were drifting across the
region, along with some daytime cumulus over mainly northern WI.
Main focus for the short term will be assessing shower/storm
chances.

For this afternoon into tonight...nearly stationary boundary
stretching from near Vilas County to southeast MN is forecast to
slowly sag south this afternoon and evening, aided by the flow
over the cooler waters of the Great Lakes. Just how far south it
gets remains in question, as meso models handling the shallow cold
air differently. Winds look to flip to the east/northeast behind
the front. The convergence along the boundary will touch of some
showers/storms later this afternoon and into the evening, mainly
along and north of Hwy 29. Some isolated/scattered shower/storm
activity is possible in the warm sector as well through the
evening. Warm temps, periods of sunshine and dewpoints in the 50s
have allowed CAPE values to build up to 1600 J/kg, highest across
central WI. Overall, shear not very impressive, mainly under 25
kts, so not expecting any widespread severe weather, but can't
rule out an isolated severe storm with large hail and brief gusty
winds. After sunset, surface instability looks to diminish, but
elevated instability will remain in place through the night,
keeping thunder chances in the forecast across northern WI. It
looks to be another mild night with most locations only dropping
into the middle 40s to middle 50s, cooler near the shores of Lake
Michigan.

For Wednesday...the surface boundary will lift back north, placing
the entire area in the warm sector. Winds should become
south/southeast with gusts to up 20 mph possible. The day looks to
start off dry with some sunshine expected, then as a low pressure
system approaches from the southwest and a piece of shortwave
energy pushes into the western Great Lakes, chances for showers
and storms will spread across the area in the afternoon. Severe
threat still looking low as CAPEs up to around 1000 J/kg and weak
shear will limit overall coverage and organization. However, steep
low and mid level lapse rates and relatively low wet bulb zero
heights could allow some of strongest storms to produce some hail.
With the area being in the warm sector most/all of the day and
winds switching to or staying south/southeast, gave temps a boost
up as we should be able to warm up into the upper 60s and 70s away
from Lake Michigan.

.LONG TERM...Wednesday Night Through Tuesday
Issued at 316 PM CDT Tue Apr 6 2021

A fairly messy and active period lies ahead for the extended
period. Several low pressure systems will progress through the
region from the middle of the week through the weekend, leading to
a prolonged time period of intermittent precipitation.

Wednesday night through Friday... A slow moving vertically
stacked low pressure system over the Central Plains will bring
active weather into the region for much of this timeframe.
Precipitation is more likely Wednesday night through Thursday,
but periods of showers will be possible well into Friday as
moisture continues to wrap around the low. There will be a small
thunderstorm chance Wednesday night given moderate lapse rates
around 7 C/km, but with little instability to act on and not much
in the way of forcing, don't expect more than a few rumbles of
thunder. Precipitable water amounts are a little more impressive,
ranging between 1.2-1.4 inches, but again, without the forcing to
really capitalize on the moisture present, qpf amounts are likely
to be lower. Current forecast calls for around 0.25 to 0.60
overnight Wednesday night, with lower amounts following through
Friday as lighter and more intermittent rain follows.

Rest of the extended...The end of the work week through the
weekend will be a low confidence portion of the forecast. Some
models bring another closed low over the region, for another
prolonged period of rainfall, while others only clip the region
and allow for a drier period for Saturday night into Sunday. In
either case, another shortwave follows on the heels of the initial
system early next week. Suffice to say, it's unlikely we'll see
dry conditions for longer than a day in the current forecast.

Temperature-wise, we'll remain above normal through the extended
period, although temperatures will cool some. Highs in the 60s
this week will gradually give way to highs in the 50s for next
week.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1255 PM CDT Tue Apr 6 2021

A frontal boundary stretching from near Vilas County to southeast
MN will slowly sag south this evening into northern WI. Scattered
shower and isolated thunderstorm activity is expected near the
boundary. Greatest potential to see this activity will be at RHI.
Most of the activity will be north of AUW/CWA, but a few showers
or even a storm could impact these TAF sites in the late
afternoon or evening. GRB/ATW/MTW look to stay dry through the TAF
period, although a stray shower can't be ruled out through late
evening. The area looks to be dry Wednesday morning.

Mainly VFR conditions are expected across central and eastern WI.
Lower CIGs and VSBYs are expected over northern WI, impacting RHI
overnight as they will remain closest to the boundary. Some model
guidance brings this low deck into AUW/CWA, but will lean
optimistic for the clouds overnight. But confidence is low on
when/if the LIFR cloud deck will form overnight. Winds will remain
fairly light through tonight, with south/southwest winds for
locations south of the boundary, and winds switching to the north
then east north of the boundary.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Bersch
LONG TERM......Uhlmann
AVIATION.......Bersch
Hazardous weather outlook, Apr 6, 2:57 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
257 PM CDT Tue Apr 6 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
257 PM CDT Tue Apr 6 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a chance for thunderstorms across central and north-
central Wisconsin. Widespread severe weather is not expected;
however, an isolated severe storm is possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is a chance for thunderstorms across the area Wednesday
afternoon and night. These storms are not expected to be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated; however, spotters are
encouraged to report any hail or gusty winds.

LMZ521-522-541>543-072000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
257 PM CDT Tue Apr 6 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms will be possible through this evening. The
thunderstorms are not expected to be severe. Patchy dense fog is
possible at times.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Thunderstorms will be possible at times Wednesday afternoon and
night. The storms are not expected to be severe. Patchy dense fog
is also possible.

Bersch/Uhlmann

In the hours before

Special weather statement, Apr 6, 3:34 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Green Bay WI
334 PM CDT Tue Apr 6 2021

WIZ030-036-037-045-048-062115-
Waupaca WI-Winnebago WI-Waushara WI-Marathon WI-Portage WI-
334 PM CDT Tue Apr 6 2021

...SPECIAL WEATHER STATEMENT...

At 334 PM CDT, Doppler radar was tracking scattered thunderstorms
along a line extending from 5 miles north of Owen to near Stevens
Point to near Berlin. Movement was east at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations that could be impacted include... Oshkosh, Stevens Point,
Waupaca, Mosinee, Abbotsford, Redgranite, Whiting, Amherst, Fremont
and Lake Poygan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4394 8889 4398 8889 4398 8901 4455 8970
      4463 8985 4469 8985 4468 8995 4489 9032
      4503 9031 4503 9020 4512 9020 4512 9014
      4455 8907 4400 8841 4389 8840
TIME...MOT...LOC 2034Z 271DEG 21KT 4506 9057 4455 8963 4401 8896

RDM
Special weather statement, Apr 6, 4:23 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Green Bay WI
423 PM CDT Tue Apr 6 2021

WIZ018-019-030-031-037>039-048>050-062200-
Calumet WI-Waupaca WI-Shawano WI-Langlade WI-Outagamie WI-
Winnebago WI-Marathon WI-Manitowoc WI-Brown WI-Lincoln WI-
423 PM CDT Tue Apr 6 2021

...SPECIAL WEATHER STATEMENT...

At 421 PM CDT, the eastern edge of an area of scattered
thunderstorms was from Merrill to CLintonville to Appleton.
Movement was east at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
some of the storms.

Locations that may see thunderstorms include... Appleton, Wausau,
Manitowoc, Menasha, Kaukauna, Weston, Little Chute, Merrill, New
London and Rib Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4399 8835 4459 8908 4512 9006 4515 9004
      4523 8949 4464 8840 4398 8764
TIME...MOT...LOC 2121Z 264DEG 23KT 4511 8995 4460 8901 4405 8835

RDM
Local storm report, Apr 6, 5:27 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
527 PM CDT TUE APR 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             ANTIGO                  45.15N 89.15W
04/06/2021  M0.25 INCH       LANGLADE           WI   TRAINED SPOTTER

&&

RICHM
Special weather statement, Apr 6, 5:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
533 PM CDT Tue Apr 6 2021

WIZ018>021-031-074-062330-
Southern Oconto County WI-Shawano WI-Langlade WI-
Northern Oconto County WI-Menominee WI-Lincoln WI-
533 PM CDT Tue Apr 6 2021

...SPECIAL WEATHER STATEMENT...

At 531 PM CDT, thunderstorms were over central and east central
Wisconsin, mostly south of a line from Merrill to Antigo to
Wittenberg to near Pulaski. Movement was northeast at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
the strongest storms.

Locations impacted include...
Shawano, Antigo, Pulaski, Gillett, White Lake, Big Smokey Falls,
Dutch Corners, Birch Trails Girl Scout Camp, Gardner Dam Scout Camp
and Veterans Memorial County Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4543 8973 4527 8850 4500 8862 4478 8766
      4474 8776 4477 8773 4481 8782 4471 8792
      4468 8806 4468 8825 4466 8825 4486 8911
      4512 8899 4526 9005 4530 9005
TIME...MOT...LOC 2231Z 246DEG 10KT 4529 8993 4515 8891 4489 8903 4470
8820

RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 9:13 PM CDTSpecial Weather StatementGRBVilas62 min
Apr 5, 10:51 PM CDTSpecial Weather StatementGRBOneida, Vilas84 min
Apr 5, 11:41 PM CDTSpecial Weather StatementGRBForest49 min
Apr 6, 12:28 AM CDTSpecial Weather StatementGRBLanglade47 min
Apr 6, 1:07 AM CDTSpecial Weather StatementGRBLanglade53 min
Apr 6, 1:44 AM CDTSpecial Weather StatementGRBLanglade46 min
Apr 6, 2:31 AM CDTSpecial Weather StatementGRBMarinette59 min
Apr 6, 2:40 AM CDTSpecial Weather StatementGRBPortage, Wood95 min
Apr 6, 3:48 AM CDTSpecial Weather StatementGRBMenominee, Oconto, Portage, Shawano, Waupaca42 min
Apr 6, 3:52 AM CDTSevere Thunderstorm WarningGRBOutagamie, Portage, Waupaca53 min
Apr 6, 4:41 AM CDTSpecial Weather StatementGRBOutagamie, Waupaca64 min
Apr 6, 6:48 AM CDTSpecial Weather StatementGRBShawano42 min
Apr 6, 7:34 AM CDTSpecial Weather StatementGRBBrown, Outagamie41 min
Apr 6, 8:00 AM CDTSpecial Weather StatementGRBBrown45 min
Apr 6, 8:45 AM CDTSpecial Weather StatementGRBCalumet, Kewaunee, Manitowoc60 min
Apr 6, 3:34 PM CDTSpecial Weather StatementGRBMarathon, Portage, Winnebago41 min
Apr 6, 4:23 PM CDTSpecial Weather StatementGRBCalumet, Outagamie, Shawano37 min
Apr 6, 6:19 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Oconto16 min
Apr 6, 6:23 PM CDTSpecial Weather StatementGRBMarinette52 min
Apr 6, 6:44 PM CDTSpecial Weather StatementGRBMarathon46 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.